Results 1 to 10 of 10

Thread: Feeling Odd?

  1. #1

    Feeling Odd?

    I recently had my bloodwork done, the only concern my doctor has is that my calcium is low. He told me to take three Tums a day for two weeks and we would retest the blood.

    I had my urine tested as well. It was positive for infection, that could only be treated by IV antibiotics, with no real symptoms other than pain. The doctor suggested they just up the vitamin C and I take plenty of water. Instead of going into the hospital. I think now it has cleared up.

    My period has just finished as well, and was quite heavy.

    I find that my legs are constantly "asleep" with that tingling feeling from my toes to the upper thighs and also my bottom. When I'm lying down at night it feels as if my heart is beating in my legs.

    When I am lying down I feel extremely weak as this is my last breath. Although I'm not having trouble breathing.


    My BP last night was very loose, almost like water.

    This morning I am extremely dizzy and a tad nauseous. I feel fine other than that... any clues?

    *Join a Movement*

    [This message was edited by Liz321 on 12-09-04 at 02:26 PM.]

  2. #2
    Have you had your thyroid function tested recently (TSH and T4)???

    (KLD)

  3. #3
    I have never had my thyroid tested to my knowledge. Is it a blood test?

    I just feel out of sorts, nausea in the a.m and the "I'm breathing but feel I'm not" thing.No cough or congestion.

    I am not pregnant (sp).

    I'll give my dr. a call and make an appt. w/ him. He won't be able to see me til Monday. I hate complaining. Thanks for listening.

    *Join a Movement*

  4. #4
    Any fever? Chills? Blood pressure? I would call your doctor back & tell him know how you are are feeling. The UTI could be getting worse and you might need to be treated.

    CWO

  5. #5
    Yes, the thryoid tests mentioned are blood tests.Can be drawn anytime.

    CWO

  6. #6
    blood is good again except calcium levels
    thyroid, liver yadda yadda are ok


    Perhaps it's gas?

    who knows...one day I'm ok the next my back and stmac are screaming "Help!"


    thanks for the venting space!!

    *Join a Movement*

  7. #7
    Liz. I cant believe your doctor would tell you to take Tums because your calcium is low. That is ridiculous. You need to talk to a nutritionalist or someone experienced in nutrition. I see a chiropractor for my blood tests. He goes in DETAIL about everything and anything related to health. My husband also was low in calcium and he is taking two different types of calcium, which is what anyone should be doing. Plus other vitamins and minerals, some that are required to help calcium be absored. You should see a Dr. that knows more than Tums for calcium.

  8. #8
    he was hoping the tums would help...I tried taking calcium pills- they are too big.

    I also was under the impression that low calcium is SCI related?

    *Join a Movement*

  9. #9
    Your parathyroid controls your blood calcium levels. You may need to consult an endocrinologist to get the cause determined. Low blood calcium is not common in people with SCI unless they are also malnourished.

    TUMS are a common source of calcium supplementation, although there are other sources, they often require the use of very large tablets. You can get some good information about various sources of calcium here:

    Consumer Lab Calcium info

    (KLD)

  10. #10
    Liz-

    It just dawned on me that I get exactly the same feelings in my legs when I am dehygerated -even if I've had the requisite fluid intake. Where my water goes depends on time of day, time of month, Bowel program days... days when I'm retaining water.
    Especially after my BP, I feel really weak and the next morning my legs are screaming. It improves considerably if I slam the water down in large quantities.
    I usually don't eat much on BP days (every 3rd night) cuz I'm pretty full, but once I've emptied I'm starving and feel like I might pass out or die.

    Try pounding down the water, if it helps it's an easy solution.
    Good Luck.

    Peace,
    Alissa

    ps - still working on the lighter fix for ya.
    Hubby's hard to pin down for instructions

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •